MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE X-CORE EXPANDABLE VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE INC NUVASIVE X-CORE EXPANDABLE VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 7160025
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a spinal procedure the interbody was placed on l1, but could not be expanded.It was removed and replaced with no additional issues reported.
 
Additional Manufacturer Narrative
No device was returned as it was discarded at the user facility and image of inserter was provided although the complaint cannot be confirmed from the image.Review of the reported event and other similar events suggest this issue may be the result of a known failure mode where the inserter is attached and turned backwards past the starting point with force, or the core is expanded then retracted with force damaging the device and disallowing further expansion.Due to a lack of information provided no root cause can be determined.Should additional information be provided another report will be filied.Labeling review: "potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery."."warnings, cautions and precautions.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient."."method of use please refer to the surgical technique for this device." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative." 9402094-en c-09/2018 h3 other text : device discarded at user facility.

Brand Name
NUVASIVE X-CORE EXPANDABLE VBR SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key18881867
Report Number2031966-2024-00078
Device Sequence Number21146252
Product Code MQP
UDI-Device Identifier00887517424228
UDI-Public887517424228
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7160025
Device Lot NumberST163610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Initial Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
D7165100
Patient SexFemale
Patient Weight40 KG